Had quarterly follow-up with my electrophysiologist on 2/18. He had increased my Nadolol from 40mg to 60mg a day back in November and by Christmas I was so sluggish and bound up I didn't feel like I could function any more. I cut back to 40mg and was able to poo and get out of bed again. LOL
So, after hearing this my electrophysiologist told me that he rarely treats anyone with Nadolol anymore (I've been on it since I was 14, and that was 22 years ago) because it's an older-style beta-blocker. He told me that he wanted to switch me to Metoprolol, which acts more directly on the heart and not other organs. He started me off on a dose of 100mg per day.
And, here is the freak in me. I'm so scared to start taking this medication. The warnings on the Nadolol aren't nearly so terrifying as this med. My biggest fear is that it won't control my NSVT like the Nadolol does and I'll have breakthroughs. I'm also worried about side effects.
Do any of you take Metoprolol? If so, how does it make you feel? What dosage are you on? Have you ever changed from one Beta Blocker to another, and what is the transition like?
I have not taken Metoprolol. I'm on Aytenolol, which works somewhat. My PAC's and PVC's, are back with a vengeance, so I'm taking 75mg a day. 25 used to control them fairly well, but not anymore. I don't have any side effects with this drug. Mark
Im on 100mg of metoprolol and don't experience any side effects- not to suggest the drug is actually reducing my episodes of SVT either. The only thing that seems to help me is a good dose of potassium in my diet.
I was on the Toprol for awhile and then the doc switched me out to antenolol..the only significant thing that really bothered me was that the Toprol (metoprolol) really made me super tired so we switched out to the antenolol which was a great fit for me. Bypeep i am just commenting to make sure you don't add any potassium to your diet w/out clearing it w. your doc...an extra load of it can cause rhythm issues if your electrolyte balance is thrown out of whack...i am sure others will weigh in on the Toprol tho its a pretty common med...........good luck w. this.
Metoprolol aka. Lopressor is a widely prescribed, easily tolerated by most beta blocker. My cardiologist once quipt that with our lifestyle and diet today, that everyone should be on this along with a statin, and in fact there is already a combination pill available.
Metoprolol comes to in two varieties; metoprolol tartrate, and metoprolol succinate, the later has a time release property. While this requires only one dose per day, it's cost is much higher than metoprolol tartrate, and some insurance companies place it in a higher tier co-pay.
I've been on this drug for about 6 years. I originally got on it for its well known side effect of slowing the heart rate. I was unknowingly suffereing from severe sleep apnea at the time, and was awakening each nght with a pounding, elevated heart rate, but not tachycardia. I kept increasing the dosage until I was at 200mg. This slowed my heart sufficiently, but I was a zombie, and any exertion felt like a weight on my chest. After discovering the sleep apnea, I got on CPAP, lowered the dosage to 100mg, and felt much better.
Now your mileage may vary, but I wouldn't hesitate recommending this medication. It will slow your resting heart rate, lower your bp, will protect you in the event of a heart attack, and promote a normal heart rhythm. That said, it has done little to quiet the clusters of PVCs that I experience. It also did nothing to stop the SVT events I was experiencing although it helped greating in converting them.
Since my ablation, I'm on a 50mg dose, and expect to be on it indefinitely. I'd say go for it.
It went great. I just passed my second anniversary free of SVT for the first time since before I was six. Had it done on a Thursday, and was back to work the following Tuesday. Think about it. Ask questions. A lot of us here have had it done.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.